Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 23, NWS Atlanta, GA

March 28, 2010Baldwin County, Jones County, Putnam County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2010, 9:06 PM EDT for Baldwin County, Jones County, Putnam County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2010, 9:06 PM EDT (01:06 UTC)
Expired
Mar 28, 2010, 9:47 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Baldwin County, GA, Jones County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:47 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS52 KFFC 290106
SVRFFC
GAC009-169-237-290200-
/O.NEW.KFFC.SV.W.0023.100329T0106Z-100329T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BALDWIN COUNTY IN CENTRAL GEORGIA
  NORTHERN JONES COUNTY IN CENTRAL GEORGIA
  SOUTHERN PUTNAM COUNTY IN CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR GRAY...
  MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLOUNTSVILLE...BROWNS CROSSING...ETHRIDGE...RESSEAUS CROSSROADS...
  MERIWETHER...PLANT HARLEE BRANCH AND FLAT ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A 
TORNADO...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3312 8315 3293 8369 3300 8372 3305 8373
      3309 8376 3329 8326 3326 8324 3321 8326
      3319 8328 3317 8318
TIME...MOT...LOC 0106Z 222DEG 18KT 3309 8348

$$
1 follow-up statement
580 
WWUS52 KFFC 290147
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT SUN MAR 28 2010

GAC009-169-237-290156-
/O.CAN.KFFC.SV.W.0023.000000T0000Z-100329T0200Z/
JONES GA-BALDWIN GA-PUTNAM GA-
947 PM EDT SUN MAR 28 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUTNAM...NORTHERN
BALDWIN AND NORTHERN JONES COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHERN PUTNAM ...NORTHERN 
BALDWIN AND NORTHERN JONES COUNTIES AND HAS MOVED INTO HANCOCK 
COUNTY. SEVERE WEATHER IS NO LONGER EXPECTED IN THIS AREA.

IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM 
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 
1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3312 8315 3293 8369 3300 8372 3305 8373
      3309 8376 3329 8326 3326 8324 3321 8326
      3319 8328 3317 8318
TIME...MOT...LOC 0146Z 222DEG 18KT 3324 8332

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:59 PM EDT, 7 minutes earlier.

Area forecast discussion, Mar 28, 8:59 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT SUN MAR 28 2010

.UPDATE...
WILL DO A QUICK UPDATE TO REMOVE PRECIP FOR THE REST OF THIS
EVENING ACROSS NORTHWEST AND EXTREME NORTH GA AND INCREASE POPS
ACROSS CENTRAL GEORGIA FOR THIS EVENING. CLOUDS AND LIGHT
SHOWERS/DRIZZLE WILL MOVE BACK INTO WEST AND NORTH GA AFTER
MIDNIGHT TONIGHT.

SEVERE WEATHER THREAT CONTINUES FOR PARTS OF CENTRAL GA AND THE
TORNADO WATCH WILL CONTINUE.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: GLASCOCK...GREENE...HANCOCK...JEFFERSON...MORGAN...
OGLETHORPE...PUTNAM...TALIAFERRO...WARREN...WASHINGTON...WILKES.

&&

17
Hazardous weather outlook, Mar 28, 1:39 PM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EDT SUN MAR 28 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
139 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

.SYNOPSIS...
A COLD FRONT WILL APPROACH WEST GEORGIA THIS AFTERNOON...THEN
PUSHING ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS.

.PRIMARY HAZARDS...
DAMAGING WIND AND HAIL WILL BE THE MAIN THREATS ACROSS NORTH AND
CENTRAL GEORGIA. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE....MAINLY
OVER PORTIONS OF EAST CENTRAL GEORGIA DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS.

.DISCUSSION...
AHEAD OF AN APPROACHING COLD FRONT... A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. A WARM...MOIST SOUTHERLY WIND FLOW WILL
INCREASE INSTABILITIES DURING THE AFTERNOON...WITH LIFTED INDICES IN
THE 0 TO -3 RANGE AND CAPES GREATER THAN 500. AS THE LINE OF STORMS
MOVE ACROSS THE AREA... A FEW EMBEDDED THUNDERSTORMS COULD BECOME
SEVERE... MAINLY BETWEEN 4 AND 8 PM WHEN THE INSTABILITIES WILL BE
MORE FAVORABLE FOR STRONG STORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Mar 28, 8:03 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT SUN MAR 28 2010

GAZ015-016-023-290045-
803 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN HALL...
LUMPKIN AND WHITE COUNTIES UNTIL 845 PM EDT...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS
HALL...LUMPKIN AND WHITE COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE MURRAYVILLE...GARLAND...CLERMONT...
CLEVELAND...MOSSY CREEK AND LEAF.
Special weather statement, Mar 28, 8:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT SUN MAR 28 2010

GAZ053-054-067-290100-
819 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN NORTHERN
MERIWETHER...COWETA AND SOUTHERN FAYETTE COUNTIES UNTIL 900 PM EDT...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SHARPSBURG TO LONE OAK...MOVING
EAST AT 20 MPH.

DIME-SIZED HAIL IS POSSIBLE WITH THESE STORMS...ALONG WITH 35 TO 40
MPH WIND GUSTS AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Mar 28, 8:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT SUN MAR 28 2010

GAZ071-072-082-290100-
824 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN NORTHERN
BIBB...SOUTHERN JONES AND EXTREME SOUTHEAST MONROE COUNTIES UNTIL
900 PM EDT...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESLEYAN...MOVING NORTHEAST AT 35 MPH.

THESE STORMS MAY BECOME SEVERE AT ANY TIME. CONTINUE TO MONITOR NOAA
WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, Mar 28, 8:38 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT SUN MAR 28 2010

GAZ050-059>061-290130-
838 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN HANCOCK...PUTNAM...JASPER AND GREENE COUNTIES UNTIL 930 PM EDT...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WILLARD...MOVING EAST AT 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED
HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS THEY MOVE ACROSS HANCOCK...PUTNAM...JASPER AND GREENE COUNTIES
THROUGH 930 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 28, 8:55 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT SUN MAR 28 2010

GAZ056-058-068-070-290130-
855 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN PIKE...
LAMAR...SPALDING AND BUTTS COUNTIES UNTIL 930 PM EDT...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZEBULON...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS
PIKE...LAMAR...SPALDING AND BUTTS COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MEANSVILLE...ZEBULON...
MILNER...LIBERTY HILL...ORCHARD HILL...CHAPPEL MILL AND WALKER MILL.
Special weather statement, Mar 28, 9:05 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT SUN MAR 28 2010

GAZ046-057-290145-
905 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN HENRY AND
ROCKDALE COUNTIES UNTIL 945 PM EDT...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STOCKBRIDGE...MOVING NORTHEAST AT 50 MPH.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:09 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren66 min
Mar 28, 8:12 PM EDTTornado WarningFFCGlascock, Hancock, Warren, Washington48 min
Mar 28, 8:42 PM EDTTornado WarningFFCGlascock, Warren48 min
Mar 28, 8:47 PM EDTSevere Thunderstorm WarningFFCHancock, Warren28 min
Mar 28, 8:54 PM EDTSevere Thunderstorm WarningFFCGreene, Putnam51 min
Mar 28, 9:16 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren29 min
Mar 28, 9:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam58 min
Mar 28, 9:41 PM EDTTornado WarningFFCHancock49 min
Mar 28, 10:06 PM EDTTornado WarningFFCHancock, Warren39 min
Mar 28, 10:14 PM EDTSevere Thunderstorm WarningFFCBibb, Jones31 min
Mar 28, 10:31 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren, Wilkes59 min
Mar 28, 10:40 PM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Putnam50 min
Mar 28, 11:13 PM EDTSevere Thunderstorm WarningFFCHancock, Warren47 min
Mar 29, 3:48 PM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more23 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.